Search the Community
Showing results for tags 'abilify maintena'.
Found 2 results
Hello. I'm not sure how to start this topic... I'd like to know if it's possible to quit Abilify Maintena by tapering it off. I had a psychosis episode in 2010 and I took all kinds of anti-psychotic, anti-depressant and sleeping pills since then. I did taper off oral Olanzapine (if I remember correctly) in less than 6 months and had all kind of withdrawal symptoms which made me start taking an injection of 400mg of Aripiprazole called Abilify Maintena monthly. My Psychiatrist said that I have to take it for the rest of my life. I want to quit it because of all the side effects I had start feeling like 20KG of weight gain and erectile dysfunction... I'm 30/Male and I've been taking an injection of 400mg of Aripiprazole called Abilify Maintena since 2016 every month. I want to know if it is possible to taper off this medication, to know if anyone tried it and how was their experience... I can answer to any questions related to my mental health history. Thanks for having me. I thought a place like this would never exist... - T.
I'm so glad I finally found this forum, some very helpful information on here. Hello to all you fellow psych med sufferers. My diagnosis has gone back and fourth between schizoaffective disorder and bipolar disorder. I've been on various meds since 2009; anti depressants, anti convulsants, antipsychotics and sedatives. I have been sectioned three times since then, once whilst I was on a high dose of paliperidone depot injection. None of them have improved my quality of life but some of them have helped keep psychotic symptoms at bay and keep me relatively stable, or so the doctors would attribute this to the meds. When I was discharged from hospital the last time I was only on a mood stabilizer - sodium valproate 1600mg. I was on this without any antipsychotics for about two months before my doctor insisted I go onto the aripiprazole depot. I have been on this for two years now with no dose change and feel it is time to slowly taper off, however my psychiatrist is reluctant so I may have to take matters into my own hands. I am on the 400mg abilify maintaina depot once a month. As the half life of abilify is around 46 days for 400mg it could take two months or more for it to be out of my system. Is this a safe taper rate or do I need to go back onto tablets or liquid and taper down? Also how can I work out when is the best time to start taking tablets again after some of the injection is out of my body? I have come off abilify before when I was taking 15mg tablets, I was no longer under the support of a psychiatrist so tapered off myself over the course of two months. I was fine for 8 months without too many withdrawal symptoms until I started having sleep problems which led to delusions and psychosis once more. I had the capacity to notice this and voluntarily admitted myself to hospital... which led to being committed for 4 months This time I am hoping to taper with support from doctors which could include some emergency tablets such as promethazine for sleep and benzos for anxiety. Also I will try to be prescribed a fast acting antipsychotic in case I feel I need it. Which med would be the best for this? I have been on olanzapine before and that seemed to stop psychosis dead in its tracks, on the other hand abilify didn't seem to have much effect on it for a while. Is it a case of the shorter the half life, the faster acting the med is? I want to be careful this time and gather as much information and support as I can, I can't be ending up on a ward again. Psychiatric meds have ruined my 20s but they can't take my 30s!